Alert archive / Colorado / Winter Storm Watches in 2012
Winter Storm Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Apr 13, 2012, 3:35 AM MDT for 9 counties in Colorado. It took effect at Apr 14, 2012, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2012, 3:35 AM MDT (09:35 UTC)
- In effect from
- Apr 14, 2012, 6:00 PM MDT
- Expired
- Apr 14, 2012, 5:35 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
271 WWUS45 KBOU 130935 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 335 AM MDT FRI APR 13 2012 ...SPRING STORM HEADING TO COLORADO... .AN UPPER LEVEL STORM WILL BEGIN PUSHING INTO COLORADO FRIDAY NIGHT. SNOW IS EXPECTED TO START IN THE NORTH CENTRAL MOUNTAINS FRIDAY NIGHT...BECOMING WIDESPREAD BY LATER SATURDAY AFTERNOON. HEAVIER SNOW IS POSSIBLE IN THE MOUNTAINS WITH THIS AS IT MOVES EASTWARD ACROSS COLORADO INTO SUNDAY NIGHT. WINTER DRIVING CONDITIONS ARE EXPECTED IN THE MOUNTAINS. COZ031-033-034-131745- /O.NEW.KBOU.WS.A.0004.120415T0000Z-120416T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 335 AM MDT FRI APR 13 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING...SNOW WILL BEGIN ON FRIDAY NIGHT...BECOMING MORE WIDESPREAD BY LATER SATURDAY AFTERNOON. MODERATE TO HEAVY SNOW IS POSSIBLE OVER THE MOUNTAINS SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...10 TO 18 INCHES OF SNOW ARE POSSIBLE BY LATE SUNDAY AFTERNOON. * WINDS/VISIBILITY...WEST-NORTHWESTERLY AT 10 TO 25 MPH. * IMPACTS...ROADS WILL BECOME SNOWPACKED AND ICY SO DRIVING WILL BECOME TREACHEROUS BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$
3 follow-up statements
340 WWUS45 KBOU 131747 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1147 AM MDT FRI APR 13 2012 .A PACIFIC STORM SYSTEM ORGANIZING OFF THE WEST COAST OF CALIFORNIA TODAY IS FORECAST TO TRACK EAST ACROSS THE GREAT BASIN ON SATURDAY AND OVER COLORADO SATURDAY NIGHT AND SUNDAY. RAIN AND SNOW ARE EXPECTED TO DEVELOP IN THE MOUNTAINS AND HIGH VALLEYS OF NORTHERN COLORADO DURING THE DAY SATURDAY...AND EVENTUALLY SPREAD EAST ONTO THE PLAINS OF NORTHEAST COLORADO SATURDAY NIGHT. MOUNTAIN AREAS...PARTICULARLY ABOVE TIMBERLINE AND WEST FACING SLOPES...COULD SEE SEVERAL INCHES OF SNOW ACCUMULATION BY LATE SUNDAY AFTERNOON WITH THIS STORM. STRONG AND GUSTY NORTHWEST WINDS MAY ALSO PRODUCE AREAS OF BLOWING SNOW ON THE HIGH MOUNTAIN PASSES ON SUNDAY. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE SUNDAY NIGHT WITH THIS STORM SYSTEM MOVING AWAY FROM COLORADO. COZ031-033-034-140200- /O.CON.KBOU.WS.A.0004.120415T0000Z-120416T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1147 AM MDT FRI APR 13 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * TIMING...SNOW SHOWERS WILL DEVELOP FRIDAY NIGHT AND EVENTUALLY BECOME WIDESPREAD BY SATURDAY AFTERNOON. SNOWFALL MAY BECOME HEAVY AT TIMES SATURDAY NIGHT AND SUNDAY MORNING...AND THEN GRADUALLY DECREASE SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...7 TO 15 INCHES OF SNOW ARE POSSIBLE BY LATE SUNDAY AFTERNOON...WITH THE GREATER TOTALS ON WEST AND NORTHWEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL PREVAIL WITH GUSTS TO AROUND 40 MPH ON THE MOUNTAIN PASSES. * IMPACTS...MODERATE TO HEAVY SNOWFALL MAY PRODUCE ICY AND SNOW COVERED ROADWAYS MAKING DRIVING HAZARDOUS ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL MAY BECOME QUITE DIFFICULT IF NOT HAZARDOUS DUE TO SNOW AND BLOWING SNOW. HIGH COUNTRY TRAVELERS MAY WANT TO CONSIDER DELAYING TRAVEL UNTIL WEATHER AND ROAD CONDITIONS IMPROVE SUNDAY NIGHT OR MONDAY. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT... AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ BAKER
261 WWUS45 KBOU 140229 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 829 PM MDT FRI APR 13 2012 .A PACIFIC STORM SYSTEM ORGANIZING OVER CALIFORNIA THIS EVENING IS FORECAST TO TRACK EAST ACROSS THE GREAT BASIN ON SATURDAY AND OVER COLORADO SATURDAY NIGHT AND SUNDAY. RAIN AND SNOW ARE EXPECTED TO DEVELOP IN THE MOUNTAINS AND HIGH VALLEYS OF NORTHERN COLORADO DURING THE DAY SATURDAY...AND EVENTUALLY SPREAD EAST ONTO THE PLAINS OF NORTHEAST COLORADO SATURDAY NIGHT. MOUNTAIN AREAS...PARTICULARLY ABOVE TIMBERLINE AND WEST FACING SLOPES...COULD SEE SIGNIFICANT SNOW ACCUMULATION BY LATE SUNDAY AFTERNOON WITH THIS STORM. STRONG AND GUSTY NORTHWEST WINDS MAY ALSO PRODUCE AREAS OF BLOWING SNOW ON THE HIGH MOUNTAIN PASSES ON SUNDAY. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE SUNDAY NIGHT AS THE STORM SYSTEM MOVES AWAY FROM COLORADO. COZ031-033-034-141230- /O.CON.KBOU.WS.A.0004.120415T0000Z-120416T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 829 PM MDT FRI APR 13 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * TIMING...SNOW SHOWERS WILL DEVELOP SATURDAY MORNING AND EVENTUALLY BECOME WIDESPREAD BY SATURDAY AFTERNOON. SNOWFALL MAY BECOME HEAVY AT TIMES SATURDAY NIGHT AND SUNDAY MORNING...AND THEN GRADUALLY DECREASE SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...7 TO 15 INCHES OF SNOW ARE POSSIBLE BY LATE SUNDAY AFTERNOON...WITH THE GREATER TOTALS ON WEST AND NORTHWEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL PREVAIL WITH GUSTS TO AROUND 40 MPH ON THE MOUNTAIN PASSES. * IMPACTS...MODERATE TO HEAVY SNOWFALL MAY PRODUCE ICY AND SNOW COVERED ROADWAYS MAKING DRIVING HAZARDOUS ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL MAY BECOME QUITE DIFFICULT IF NOT HAZARDOUS DUE TO SNOW AND BLOWING SNOW. HIGH COUNTRY TRAVELERS MAY WANT TO CONSIDER DELAYING TRAVEL UNTIL WEATHER AND ROAD CONDITIONS IMPROVE SUNDAY NIGHT OR MONDAY. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT... AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$
957 WWUS45 KBOU 141135 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 535 AM MDT SAT APR 14 2012 .A PACIFIC STORM SYSTEM WILL CONTINUE ORGANIZING OVER THE DESERT SOUTHWEST TODAY AND WILL TRACK NORTHEAST ACROSS COLORADO TONIGHT AND SUNDAY. SNOW SHOWERS ARE EXPECTED AT TIMES IN THE MOUNTAINS TODAY ALONG WITH THE CHANCE OF A FEW EMBEDDED THUNDERSTORMS IN THE AFTERNOON. LATER TONIGHT...MODERATE SNOW IS EXPECTED TO DEVELOP OVER THE NORTHERN MOUNTAINS AS THE MAIN UPPER LOW MOVES FROM NORTHEAST COLORADO INTO NEBRASKA. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO CONTINUE THROUGH SUNDAY AS MOIST NORTHWESTERLY FLOW CONTINUES OVER THE NORTHERN MOUNTAINS. COZ031-033-141945- /O.UPG.KBOU.WS.A.0004.120415T0000Z-120416T0000Z/ /O.NEW.KBOU.WS.W.0007.120415T0000Z-120416T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 535 AM MDT SAT APR 14 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SCATTERED SNOW SHOWERS WILL DEVELOP SATURDAY MORNING AND EVENTUALLY BECOME WIDESPREAD BY SATURDAY AFTERNOON. SNOWFALL MAY BECOME HEAVY AT TIMES SATURDAY NIGHT AND SUNDAY MORNING... AND THEN GRADUALLY DECREASE SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...8 TO 14 INCHES OF SNOW ARE POSSIBLE BY LATE SUNDAY AFTERNOON...WITH THE GREATER TOTALS ON WEST AND NORTHWEST FACING SLOPES. * WINDS/VISIBILITY...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL PREVAIL WITH GUSTS TO 40 MPH ON THE MOUNTAIN PASSES. * IMPACTS...MODERATE TO HEAVY SNOWFALL MAY PRODUCE ICY AND SNOW COVERED ROADWAYS MAKING DRIVING HAZARDOUS ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL MAY BECOME QUITE DIFFICULT IF NOT HAZARDOUS DUE TO SNOW AND BLOWING SNOW. HIGH COUNTRY TRAVELERS MAY WANT TO CONSIDER DELAYING TRAVEL UNTIL WEATHER AND ROAD CONDITIONS IMPROVE SUNDAY NIGHT OR MONDAY. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT... AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ034-141945- /O.UPG.KBOU.WS.A.0004.120415T0000Z-120416T0000Z/ /O.NEW.KBOU.WW.Y.0014.120415T0000Z-120416T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 535 AM MDT SAT APR 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW SHOWERS WILL DEVELOP SATURDAY MORNING AND EVENTUALLY BECOME WIDESPREAD BY SATURDAY AFTERNOON. LIGHT TO MODERATE SNOWFALL IS EXPECTED SATURDAY NIGHT AND SUNDAY MORNING...GRADUALLY DECREASING SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW ARE POSSIBLE BY LATE SUNDAY AFTERNOON. MOST OF THE SNOW WILL OCCUR NORTH OF THE INTERSTATE 70 CORRIDOR. * WINDS/VISIBILITY...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL PREVAIL WITH GUSTS TO 40 MPH ON THE MOUNTAIN PASSES. * IMPACTS...MODERATE SNOWFALL MAY PRODUCE ICY AND SNOW COVERED ROADWAYS MAKING DRIVING HAZARDOUS ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL MAY BECOME QUITE DIFFICULT IF NOT HAZARDOUS DUE TO SNOW AND BLOWING SNOW. HIGH COUNTRY TRAVELERS MAY WANT TO CONSIDER DELAYING TRAVEL UNTIL WEATHER AND ROAD CONDITIONS IMPROVE SUNDAY NIGHT OR MONDAY. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT... AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ030-032-141945- /O.NEW.KBOU.WW.Y.0014.120415T0000Z-120416T0000Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 535 AM MDT SAT APR 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY. * TIMING...PERIODS OF SNOW ARE EXPECTED TODAY. SNOW IS EXPECTED TO INCREASE TONIGHT AND CONTINUE THROUGH MIDDAY SUNDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW ARE EXPECTED BY MIDDAY SUNDAY. * WINDS/VISIBILITY...WEST WINDS 15 TO 25 MPH MAY CAUSE SOME POOR VISIBILITIES IN SNOW. * IMPACTS...MODERATE SNOWFALL MAY PRODUCE ICY AND SNOW COVERED ROADWAYS MAKING DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ035-141945- /O.NEW.KBOU.WW.Y.0014.120415T0000Z-120416T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 535 AM MDT SAT APR 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SUNDAY. * TIMING...SNOW IS EXPECTED TO DEVELOP TONIGHT AND BECOME MODERATE AT TIMES. SNOW WILL GRADUALLY TAPER OFF SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW ARE EXPECTED BY MIDDAY SUNDAY. THE SNOW WILL BE HEAVIEST OVER THE FOOTHILLS OF NORTHERN LARIMER COUNTY. * WINDS/VISIBILITY...WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH MAY CAUSE AREAS OF POOR VISIBILITIES IN BLOWING SNOW. * IMPACTS...MODERATE SNOWFALL MAY PRODUCE ICY AND SNOW COVERED ROADWAYS MAKING DRIVING HAZARDOUS. BLOWING AND DRIFTING SNOW MAY RESTRICT VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 12, 8:46 PM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Apr 12, 8:46 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 846 PM MDT THU APR 12 2012 .UPDATE... && .SHORT TERM...SCATTERED SHOWERS CONTINUE TO LINGER ACROSS PORTIONS OF THE CWA THIS EVENING AS WEAK FORCING ALOFT CONTINUES TO SLIDE ACROSS NORTHERN PORTIONS OF COLORADO AS JET STREAK ALOFT SLIDES OVER FAR NORTHERN NEW MEXICO. HAVE KEPT SHOWERS GOING LONGER TONIGHT AND INCREASED POPS IN THE MOUNTAINS GIVEN THE AMOUNT OF LINGERING ACTIVITY ACROSS WESTERN COLORADO. .AVIATION...SURGE HAS BACKED INTO THE TERMINALS FROM THE EAST FROM THIS AFTERNOON STORMS AND HAS SPARKED SOME WEAK CONVECTION AS WINDS HAVE SHIFTED EAST TO NORTHEAST. HAVE ADDED VCSH OR TEMPO GROUPS FOR THIS EVENING FOR THIS LINGERING ACTIVITY. GRADUAL ENDING OF SHOWERS AFTER MIDNIGHT. STILL EXPECT A SHIFT TO DRAINAGE WINDS LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 537 PM MDT THU APR 12 2012/ UPDATE...WE HAVE CANCELLED THE TORNADO WATCH FOR ZONES 48>51. ALTHOUGH SCT THUNDERSTORMS ARE STILL ONGOING...THE THREAT OF TORNADIC/SEVERE THUNDERSTORMS HAS SHIFTED TO THE EAST OF THE CWFA. PREV DISCUSSION... /ISSUED 332 PM MDT THU APR 12 2012/ SHORT TERM...SCATTERED STORMS CONTINUE ACROSS LOGAN...NORTHERN WASHINGTON AND EASTERN MORGAN COUNTIES ON THE WESTERN EDGE OF THE STABLE AIR WHERE LAPS SURFACE ANALYSIS SHOWING CAPES FROM 1000-1500 J/KG. FURTHER NORTHEAST...CAPES MINIMAL BUT ARE INCREASING. STORMS ARE NOW FIRING ACROSS PHILLIPS COUNTY. STILL DECENT SHEAR IN THIS REGION WITH LOW LEVEL SOUTHEASTERLIES AND WESTERLY FLOW ALOFT. TORNADO WATCH CURRENTLY IN EFFECT FOR THAT REGION THROUGH 02Z. POTENTIAL FOR THOSE STORMS TO PRODUCE HAIL...WIND ALONG WITH A FEW TORNADOES. FURTHER WEST...WEAK NORTHERLY SURGE HELPED TO AID IN QUITE A BIT OF VIRGA TYPE SHOWERS ALONG FRONT RANGE DURING THE AFTERNOON. ALSO A FEW REPORTS OF RAIN HITTING THE GROUND. SHOWERS CURRENTLY CONCENTRATED ACROSS NORTHERN AND EASTERN WELD COUNTY. SCATTERED SHOWERS ALSO OCCURRING ACROSS MOUNTAINS...WITH LATEST WEB CAMS INDICATION SOME SNOW AND RAIN ACROSS THE HIGHER ELEVATIONS OF SUMMIT AND GRAND COUNTIES. FOR TONIGHT...CONVECTION OVER NORTHEAST CORNER TO SLIDE INTO NEBRASKA DURING THE EVENING AS BACK EDGE OF SHORTWAVE HEADS EAST AND DRIER AIR FROM SOUTH MOVES ACROSS AREA. WILL KEEP A SLIGHT CHANCE OF STORMS IN THAT AREA THROUGH THE EVENING. ELSEWHERE ACROSS PLAINS...STILL SOME QUESTION IF SHOWER ACTIVITY WILL CONTINUE...AS LATEST NAM AND GFS STILL GENERATE SOME LIGHT QPF FOR MUCH OF THE AREA THROUGH THE EVENING. BUT LATEST RUC AND HRR SHOWS THE SHOWERS CONFINED TO WELD AND MORGAN COUNTIES. WILL ADD A SLIGHT CHANCE TO THE EARLY EVENING GRIDS FOR EASTERN WELD AND MORGAN COUNTIES. ACROSS MOUNTAINS... SOUTHWEST FLOW ALOFT CONTINUES. CROSS SECTIONS SHOW SOME DECREASE IN MOISTURE...STILL ENOUGH TO KEEP A CHANCE OF SNOW GOING. ON FRIDAY...THE SOUTHWEST FLOW ALOFT WILL CONTINUE TO INCREASE AHEAD OF THE APPROACHING TROUGH WITH MODELS SHOWING A JET MAX MOVING ACROSS WESTER COLORADO. CROSS SECTIONS GRADUALLY INCREASE THE MOUNTAIN MOISTURE DURING THE AFTERNOON WITH THE NAM SHOWING SOME INCREASE IN MID LEVEL QG ASCENT. THE DEEPER MOISTURE STILL APPEARS WEST OF THE CFWA. THE GFS STILL IS DRIER. SO...WILL KEEP THE CHANCE POPS GOING FOR THE MOUNTAINS FOR NOW WITH SLIGHT CHANCE POPS FOR NORTH AND MIDDLE PARKS. TEMPERATURE AND THICKNESS PROGS SUGGEST A MIX OF RAIN AND SNOW FOR THE MOUNTAINS...WITH MAINLY SNOW ACROSS THE RIDGES. AS FOR PLAINS...MODELS SHOW SOUTHWEST WINDS INCREASING BY AFTERNOON...THOUGH HINTS AT A SURFACE CYCLONE DEVELOPING NORTH OF DENVER. AIRMASS WILL BE DRY...NO POPS EXPECTED. LATEST GUIDANCE SHOWS HIGHS ACROSS PLAINS IN THE LOWER AND MID 60S...WHICH LOOKS REASONABLE BASED ON THICKNESS PROGS. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...SEEMS REASONABLE. LONG TERM...MODELS CONTINUE TO CONVERGE UPON ONE SOLUTION FOR THIS WEEKEND...ONE THAT CONTAINS A BETTER POTENTIAL FOR SIGNIFICANT PRECIPITATION AND COLDER TEMPERATURES AREAWIDE. NAM...GFS...EUROPEAN...CANADIAN GEM AND SREF HAVE ALL LATCHED ON THE DEEPENING TROUGH PASSING OVER THE EASTERN GREAT BASIN AND THE CLOSED MID/UPPER LEVEL CYCLONE NEARING THE 4-CORNERS FRIDAY NIGHT. AHEAD OF THIS TROUGH...LOW...MID AND UPPER LEVEL FLOW SOUTH- SOUTHWESTERLY FRIDAY NIGHT INTO SATURDAY MORNING WHICH SHOULD KEEP TEMPERATURES ON THE SEASONABLY MILD SIDE. MODELS HINT AT A SHORT WAVE DISTURBANCE EJECTING NORTHEAST OUT OF THE BASE OF THE MAIN TROUGH AND OVER THE NORTHERN MTNS FRIDAY NIGHT. COULD SEE A ROUND OF RAIN AND SNOW SHOWERS IN THE HIGH COUNTRY WITH THIS WEAK PERTABATION IN THE FLOW...BUT NOT LOOKING FOR MUCH IN THE WAY OF MEASURABLE PCPN YET. THE FOOTHILLS AND PLAINS SHOULD REMAIN DRY OVERNIGHT WITH THE DRYING EFFECTS OF A WEST-SOUTHWESTERLY DOWNSLOPE FLOW. ON SATURDAY...THE LATEST MODEL RUN SHOWS THE 500MB LOW PASSING OVER THE 4-CORNERS AREA DURING THE DAY...A TAD SLOWER THAN WAS PROGGED BY THE LAST COUPLE MODEL RUNS. AS IT DOES Q-G OMEGA FIELDS INDICATE A STEADY INCREASE IN LARGE SCALE ASCENT OVER NORTHERN AND NORTHEAST COLORADO. MODELS ALSO SHOW A SFC COLD FRONT DROPPING SOUTH OUT OF WYOMING INTERACTING WITH AN INCREASING MOIST SOUTHERLY BOUNDARY LAYER FLOW ON THE PLAINS. NAM...GFS AND ECMWF ALL INDICATE LIGHT QPF BREAKING OUT ALONG THE WYOMING BORDER AROUND MIDDAY WITH BANDED LIFT ALOFT...AND OVER REMAINING PORTIONS OF THE FRONT RANGE AND NORTHEAST PLAINS BY 00Z/SUNDAY...IF NOT SOONER. TEMPERATURES...IE. WETBULB TEMPS...STILL LOOK TOO WARM FOR SNOW AT LOWER ELEVATIONS. HOWEVER IT/S LIKELY WE/LL SEE TEMPERATURES AND SNOW LEVELS STEADILY LOWERING THROUGH THE DAY IN THE HIGH COUNTRY...WITH ANY SNOW ACCUMULATION ON THE LIGHT SIDE AND CONFINED TO HIGHER RIDGES FROM SUMMIT COUNTY NORTHWARD. IT/S SATURDAY NIGHT AND SUNDAY WHEN MODELS PAINT A VERY WET AND EVEN SNOWY PICTURE FOR OUR PART OF THE STATE. SUBTLE DIFFERENCES IN THE MODELS BEGIN TO APPEAR AT THIS POINT WHICH ONLY ADDS UNCERTAINTY TO THE FORECAST BEYOND SATURDAY. AS IT STANDS NOW...A CONSENSUS OF THE MODELS SHOW THE UPPER LOW TRACKING EAST ALONG THE COLORADO-NEW MEXICO BORDER SATURDAY NIGHT...THEN NORTHEAST OVER SOUTHEAST COLORADO AND WESTERN KANSAS ON SUNDAY. GREATEST SYNOPTIC SCALE LIFT GENERATED IN THE NORTHWEST QUAD OF THIS CYCLONE...WHICH MODELS SHOW PASSING OVER THE NORTH CENTRAL MTNS AND NORTHERN FRONT RANGE AND FOOTHILLS...SATURDAY NIGHT...AND OVER THE CENTRAL AND SOUTHERN FRONT RANGE AND FOOTHILLS AND NORTHEAST PLAINS DURING THE DAY SUNDAY. MODELS CONTINUE TO GO HIGH WITH QPF AND SNOW ACCUMULATIONS WITH THIS STORM SYSTEM...ALTHOUGH PERHAPS NOT AS AMBITIOUS AS BEFORE. A MAJORITY OF THE MODELS SHOW SOUTHWEST-TO-NORTHEAST ORIENTED BANDS OF 1 TO 2 INCH QPF ACROSS THE AREA BY LATE SUNDAY AFTERNOON...AND 1 TO 2 AND A HALF FOOT SNOW ACCUMS BY 00Z/MONDAY IN THE FRONT RANGE MTNS AND FOOTHILLS. MODELS EVEN SHOW PRETTY RESPECTABLE SNOW TOTALS ON THE PLAINS... WITH MOIST FLOW WRAPPING AROUND THE BACK SIDE OF THIS PASSING TROUGH/UPPER LOW. HOWEVER ALL DEPENDS ON TEMPERATURES AS IS OFTEN THE CASE THIS TIME OF YEAR. THE GFS...ECMWF AND CANADIAN GEM SHOW WETBULB TEMPS COLD ENOUGH FOR ALL SNOW ON THE PLAINS SATURDAY NIGHT AND MOST OF SUNDAY...BUT THE NAM KEEPS TEMPS A BIT TOO WARM EXCEPT MAYBE FOR A RAIN/SNOW MIX. FOR NOW WILL GO WITH LIKELY POPS IN THE MTNS AND VALLEYS BEGINNING SATURDAY...AND FOR THE REMAINDER OF THE CWFA SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT AND MONDAY...AT THIS TIME...MOST OF THE MODELS SHOW THE UPPER LOW AND ITS PRECIPITATION MOVING OUT ON MONDAY. ALTHOUGH THE GFS IS SLOW TO MOVE PRECIP OUT AS IT SHOWS A DISTURBANCE IN NORTHWEST FLOW SWINGING ACROSS THE AREA DURING THE DAY. FOR NOW...WILL HANG ONTO TO LOW POPS ON MONDAY WITH SLIGHT WARMING. TUESDAY AND BEYOND...GFS AND GEM INDICATE THE PASSAGE OF YET ANOTHER WEAK MID-LEVEL DISTURBANCE EMBEDDED IN NORTHWEST FLOW ON TUESDAY. WHEREAS THE NAM AND ECMWF SHOW A SHORTWAVE RIDGE BUILDING OVER THE STATE. FOR NOW WILL KEEP A SLIGHT CHANCE OF LIGHT RAIN SHOWERS IN THE FCST FOR TUESDAY. BEYOND THAT...WILL GO WITH DRY AND WARMER CONDITIONS PRETTY MUCH EVERYWHERE. AVIATION... STILL SOME SHOWERS HOLDING ON NORTH AND EAST OF THE DENVER AREA...SHOULD CONTINUE TO HEAD EAST THROUGH THE EVENING. WINDS FINALLY HOLDING FROM THE NORTHWEST WITH SOME GUSTS TO 20 KTS AT DIA. NORTHWEST WINDS SHOULD CONTINUE INTO THE EVENING BEFORE DECREASING AND SHIFTING TO THE SOUTHWEST. CEILINGS HAVE STAYED ABOVE 7000 FEET AGL AND NOT EXPECTED TO CREATE ILS CONCERNS. SOUTHWEST WINDS TO CONTINUE THROUGH FRIDAY...SHOULD INCREASE BY 19Z WITH SOME GUSTS TO 20 KTS POSSIBLE. VFR TO PREVAIL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....BAKER AVIATION...ENTREKIN
Hazardous weather outlook, Apr 12, 12:51 PM MDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1251 PM MDT THU APR 12 2012 COZ030>051-131900- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1251 PM MDT THU APR 12 2012 THIS IS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FAR NORTHEAST PLAINS OF COLORADO...CONTINING INTO THE EVENING. SOME STORMS COULD BECOME SEVERE EAST OF A STERLING TO LAST CHANCE LINE WITH HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. IN ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE. ELSEWHERE ACROSS NORTH CENTRAL AND NORTHEAST COLORADO NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN INCREASING CHANCE FOR RAIN AND SNOW IN THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO DURING THE DAY FRIDAY INTO FRIDAY NIGHT WITH A DEVELOPING PACIFIC STORM SYSTEM MOVING TOWARDS THE STATE. THE CHANCE FOR RAIN AND SNOW WILL CONTINUE TO INCREASE IN THE HIGH COUNTRY ON SATURDAY AS THIS STORM MOVES THROUGH THE FOUR CORNERS AREA. THERE WILL ALSO BE A CHANCE OF RAIN SHOWERS ON THE NORTHEAST PLAINS ON SATURDAY WHERE TEMPERATURES ARE EXPECTED TO REMAIN WELL ABOVE FREEZING DURING THE DAY. SATURDAY NIGHT INTO SUNDAY NIGHT...FORECAST MODELS CURRENTLY SHOW THIS STORM TRACKING ALONG THE COLORADO-NEW MEXICO LINE SATURDAY NIGHT...THEN NORTHEAST ACROSS SOUTHEAST COLORADO DURING THE DAY SUNDAY. SHOULD THIS OCCUR...THE NORTH CENTRAL MOUNTAINS...FRONT RANGE FOOTHILLS AND PALMER DIVIDE COULD POTENTIALLY SEE SIGNIFICANT SNOWFALL...PARTICULARLY ON EAST FACING SLOPES ABOVE 6000 FEET. WE COULD BE TALKING ABOUT SNOW ACCUMULATIONS MEASURED IN FEET BY SUNDAY EVENING. FOR LOWER ELEVATIONS...GENERALLY BELOW 6000 FEET...PRECIPITATION WITH THIS PASSING STORM SYSTEM MAY FALL AS ALL RAIN OR A MIX OF RAIN AND SNOW. HOWEVER...SHOULD TEMPERATURES TURN COLDER THAN EXPECTED SATURDAY NIGHT AND SUNDAY...THE I-25 URBAN CORRIDOR AND NEARBY PLAINS COULD SEE SEE SEVERAL INCHES OF SNOW ACCUMULATION. AT ANY RATE...THE POTENTIAL FOR MEASURABLE PRECIPITATION LOOKS PROMISING FOR MUCH OF THE OUTLOOK AREA THIS WEEKEND. STAY TUNE FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER-LIKE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.